Please use this identifier to cite or link to this item: http://hdl.handle.net/2248/5195
Title: Mode classification and wave propagation in a magnetically structured medium
Authors: Hasan, S. S
Sobouti, Y
Keywords: Magnetic flux;Propagation modes;Solar magnetic field;Wave propagation;Polytropic processes;Stellar oscillations;Vertical distribution
Issue Date: Sep-1987
Publisher: Blackwell
Citation: MNRAS, Vol. 228, pp. 427-451
Abstract: The authors examine the structure of motions that can occur in a vertical magnetic flux tube with a rectangular cross-section. A polytropic stratification is assumed in the vertical direction. The authors use a gauged version of Helmholtz's theorem, the decompose the perturbations into an irrotational component and a solenoidal component, which they further split into the sum of poloidal and toroidal components. These components are identified with p, g and toroidal modes of a fluid. The normal modes of the tube are determined using a Rayleigh-Ritz variational technique. The authors' technique efficiently isolates all the modes to high orders. They first consider some special cases, in order to highlight some interesting properties of the modes. Then, they choose a parameter range to study the properties of oscillations in intense flux tubes on the Sun.
URI: http://hdl.handle.net/2248/5195
???metadata.dc.relation.uri???: http://adsabs.harvard.edu/abs/1987MNRAS.228..427H
Appears in Collections:IIAP Publications

Files in This Item:
File Description SizeFormat 
Mode classification and wave propagation439.37 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.